Has anyone gotten a skin rash from Pentaza?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Jan 2006
Total Posts : 117
   Posted 5/20/2010 10:30 PM (GMT -6)   
I have been on Pantaza for about 5 months and all of a sudden my whole body has little itchy red bumps all over it. Nothing in my diet has changed and my wife uses the same laundry detergent. Has anyone else had this happen?


Elite Member

Date Joined Apr 2005
Total Posts : 14995
   Posted 5/21/2010 8:04 AM (GMT -6)   
I really don't think it would be the Pentasa this long after you started it, but I could be wrong. I take the sister med Asacol and haven't had any side effects like that. Did you try googling the side effects of Pentasa and see if that was one of the side effects? Wish I was more help.

Gail*Nanners* Co-Moderator for Crohns Disease 
Crohn's Disease for over 34 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, Calcium, Vit D, and Xanax prn. Resections in 2002 & 2005. Also diagnosed w/ Fibromyalgia, Osteoarthritis, & Anxiety. Currently my Crohns is in remission, but my joints are going crazy!
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*

Regular Member

Date Joined Jun 2006
Total Posts : 321
   Posted 5/21/2010 9:30 AM (GMT -6)   
I've been on Pentasa for about 3 years and never had any problems with a rash. Is is possible its an allergy to something in the environment? Or maybe dry skin from weather changes? Hope you feel better!
"Be ashamed to die until you have won some victory for humanity" ~ Horace Mann

Regular Member

Date Joined Apr 2004
Total Posts : 94
   Posted 1/2/2011 9:34 AM (GMT -6)   
I developed an itchy rash in my lower abdomen and I'm currently taking only Pentasa and Pantoprazole. I've been on Pantoprazole for over 4 years non-stop and even though I know it could cause a rash, I think it is unlikely after so much time? Maybe it really is Pentasa? Because it can cause rash. I've been on Pentasa for about 2 years very often I would miss a dose. I've been on Salofalk from 2004 till 2007 and never had any problems on it. However, I've noticed rectal bleeding whenever I take Pentasa regularly, just no rash till now.

I'd also be grateful for any information about Pentasa and the rash it causes. Thanks in advance!

Regular Member

Date Joined Feb 2009
Total Posts : 350
   Posted 1/2/2011 11:38 PM (GMT -6)   
pentasa nailed me at about 2 months. I'd certainly say it'd be possible, either your body reacting to the sulfa or the asprin. For me it was the asprin part of the compound. For most it's the sulfa part. Ask your doc. Or, if it were me I'd take a few days off it, if that were possible and see if it resolves. i can't take it now, and I have to avoid asprin as well.

Pentasa info
strictures from adhesions from endo. Pyoderma Gangrenosum.
LDN 4.5mg since 5/09 - crohn's in remission.

Regular Member

Date Joined Apr 2004
Total Posts : 94
   Posted 1/3/2011 7:27 AM (GMT -6)   
I might try to be off it for a couple of days. The rash seems to be spreading slowly. Maybe there was no aspirin in Salofalk? So that's why I never had a problem with it. Thanks so much for the advice!

New Member

Date Joined Dec 2010
Total Posts : 14
   Posted 1/3/2011 9:53 AM (GMT -6)   
My son just broke out in a HUGE, itchy rash all over his body. It happened on Xmas Eve and lasted for 3 days. I put him in an oatmeal bath, put aveeno anti itch and it seemed to subside. I brought him to his ped, not his GI, and the ped said it was from the weather.
I don't believe it & I think it's from his Pentasa. I have to call his GI today.
So, yes, he had a rash and it happened after approx. 2 months of use.
Diagnosed with UC in 1999, been in remission since 2000, currently med free.
Son (5 years old) diagnosed with CD in 2009--currently taking Pentasa 250 2x daily, VSL#3, Floradex Iron liquid, daily vitaminD, multivitamin. Attempting to drastically reduce gluten, sugar

Regular Member

Date Joined Jul 2009
Total Posts : 417
   Posted 1/3/2011 11:21 AM (GMT -6)   
I had a rash pop up a month ago that spread everywhere, it is incredibly itchy! Nothing, I mean nothing, helps the itchiness. The bumps look like the beginnings of chicken pox, but NOT shingles. GI doesn't think it's related to my meds that I stopped or the ones I'm on. I'm seeing a derm for it now but he doesn't know what it is and if it's still here at my next appointment (2 weeks) he'll biopsy it. It could be possible it's from the Pentasa (I've been back on it for 2 months now too) but it seems the unlikely culprit in my case.
Diagnosed with UC in February 2009.
Diagnosed with Crohn's Colitis December 2009.
Flaring since October 2008
23 yr old

Medication: Pentasa 4g, Omeprazole DR 40mg, Multivitamin, Vit B12, Calcium w/vit D, Folic Acid.

Tried: Lialda, Cipro, Flagyl, Pentasa, Apriso, Sulfasalazine, Imuran

No matter how hard life gets, Just Keep Swimming!
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 27, 2016 4:01 AM (GMT -6)
There are a total of 2,712,737 posts in 299,125 threads.
View Active Threads

Who's Online
This forum has 153709 registered members. Please welcome our newest member, jardanarab8.
171 Guest(s), 3 Registered Member(s) are currently online.  Details
George_, jewelrylady, Globetrotter

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer